Excessive Heat, Franklin
- When
- July 1, 12:00 AM CST to July 3, 9:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
An upper ridge of high pressure built in across the Southern Plains during the first several days of July, before eventually sliding off to the east into the Mid-South and Lower Mississippi Valley. Meanwhile, a stationary front lingered from Southeast Oklahoma into extreme Southwest Arkansas and portions of North Louisiana, which aided in compressional heating and low level moisture pooling,…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper ridge of high pressure built in across the Southern Plains during the first several days of July, before eventually sliding off to the east into the Mid-South and Lower Mississippi Valley. Meanwhile, a stationary front lingered from Southeast Oklahoma into extreme Southwest Arkansas and portions of North Louisiana, which aided in compressional heating and low level moisture pooling, with temperatures climbing into the upper 90s to near 100 degrees through July 2nd. The moisture pooling resulted in minimal mixing of dewpoints, with attendant heat indices ranging from 110-115 degrees each afternoon on July 1st and 2nd. However, with the front retreating back northeast away from East Texas, allowing for slightly drier air to mix down to the ground from the west on the 3rd-5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 11:47 PM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1247 AM CDT Mon Jul 1 2024
...New AVIATION...
.UPDATE...
Issued at 1041 PM CDT Sun Jun 30 2024
Decided to make a few changes to POPS and overnight lows based on
current trends and short-term progs. Also, added some fog to
our SE Oklahoma, SW/South-Central Arkansas zones, and portions of
NE Louisiana overnight. In addition to this, decided to let the
Excessive Heat Warning expire, but replace most of it with a Heat
Advisory, and kept a Heat Advisory in place for all of our East
Texas zones. For the remainder of the night, expect precip to
continue to diminish, with overnight lows generally in the mid to
upper 70s.
&&
.SHORT TERM...
(This evening through Monday Night)
Issued at 246 PM CDT Sun Jun 30 2024
Nice little clusters of showers and thunderstorms are going from
SE OK across S AR and just edging into N LA now. We see spotty
convection farther south. All this activity is trying to
establish a little cool pool north, but lots of holes in that
cheese so far. The HRRR does a decent job of representing the
areas of concern and drifting southward into the evening as well.
This rain should make for a slightly cooler day tomorrow with heat
index 105 or less for at least S AR. Elsewhere, heat calculations
will generally be in the 106 to 110 range with another heat
advisory for Monday. We may see another warning upgrade if we end
up with some compressional heating tomorrow, but for now
considering current warning, we are sticking with another heat
advisory for Monday for our counties in OK/TX and all our LA
parishes, excluding S AR to some extent. Barring some decent
rainfall, it will be another night with some near record warmth
for lows at most locales, but some rain cooled areas will be
possible. Highs will be in the middle 90 range for most under
added clouds and the humidity will still running soupy, boosting
those HI numbers. The chance for more convection continues along
and south of I-20 for the most part on Monday and then dries up
going forward for a while. Lows tomorrow night should see the
benefit of the weak front with a little cooler range for lows in
the low to mid 70s on Tuesday as the 1027mb core stays in the
Great Lakes. /24/
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 246 PM CDT Sun Jun 30 2024
Much like this last little air mass, we are grazed by the
northeast winds briefly and see just one day and one night of
slightly cooler temps. Mid to late week will continue with mid to
upper 90s and lows in the mid to upper 70s widespread once again.
The sea breeze will spread into the parishes under the building
upper high and not much else during midweek. The models are
trending closer to average for next weekend as a deeper and
stronger upper low edges another front down into our neck of the
woods. So model pops are in the 20-40 range again by the end of
the forecast period keeping back the triple digits perhaps. /24/
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Mon Jul 1 2024
Patchy fog and IFR/LIFR flight conditions may affect a few
isolated locations early in the period, most notably KELD.
However, flight conditions should improve back into the VFR range
at all terminals by 01/18z. Another round of scattered showers and
thunderstorms are expected during the afternoon hours,
particularly across East Texas and much of Western and Central
Louisiana. KTYR, KGGG, KSHV, and KLFK should be the TAF sites most
likely to be affected by convection. The showers and thunderstorms
should gradually dissipate after 02/00z.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 100 81 99 / 0 10 0 10
MLU 72 97 77 97 / 0 10 0 20
DEQ 72 96 75 97 / 0 0 0 10
TXK 73 100 78 101 / 0 0 0 10
ELD 69 97 75 97 / 0 0 0 10
TYR 78 100 79 99 / 0 0 0 0
GGG 77 99 78 98 / 0 10 0 10
LFK 77 98 76 96 / 0 10 0 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Tuesday for ARZ059-070.
LA...Heat Advisory until 8 PM CDT Tuesday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ077.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...09Hazardous Weather Outlook National Weather Service Shreveport LA 1105 PM CDT Sun Jun 30 2024 ARZ059-070-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-020415- Little River-Miller-Caddo-Bossier-Webster-Claiborne-Lincoln-Union- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1105 PM CDT Sun Jun 30 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT TUESDAY... This Hazardous Weather Outlook is for southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight. No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The combination of high humidity and daytime temperatures in the mid 90s to near 100 will result in peak heat index values climbing from 105 to 109 degrees Monday. Therefore, a Heat Advisory has been is in effect until 8 PM Tuesday evening. Isolated to widely scattered thunderstorms will also be possible during the afternoon and evening hours. The strongest storms may produce gusty winds, brief heavy rainfall, and dangerous cloud to ground lightning. However, severe weather is not anticipated at this time. Hot conditions will continue through much of the week. Heat index values will reach dangerous levels through much of the upcoming week so look for heat products to be issued throughout. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-060-061-071>073-020415- Sevier-Howard-Hempstead-Nevada-Lafayette-Columbia-Union- 1105 PM CDT Sun Jun 30 2024 This Hazardous Weather Outlook is for south central Arkansas and southwest Arkansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Above normal temperatures will continue with highs in the mid 90s. In additional to the heat, isolated to widely scattered thunderstorms will also be possible during the afternoon and evening hours. The strongest storms may produce gusty winds, brief heavy rainfall, and dangerous cloud to ground lightning. However, severe weather is not anticipated at this time. Hot conditions will continue through much of the week. Heat index values will reach dangerous levels through much of the upcoming week so look for heat products to be issued throughout. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 20
The national radar mosaic for the moment the first event began.
15 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195268, 1195269, 1195270, 1195271, 1195273, 1195274, 1195275, 1195276, 1195277, 1195278, 1195279, 1195280, 1195281, 1195282, 1195283.